Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS Corpus Christi, TX

August 25, 2011Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 1:47 PM CDT for Calhoun County, Victoria County, Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2011, 1:47 PM CDT (18:47 UTC)
Expired
Aug 25, 2011, 2:45 PM CDT
In force
58 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 1:47 PM CDTTSTM WND GST 63Inez, TXMEASURED THUNDERSTORM WIND GUST OF 63 MPH REPORTED IN INEZ,TX
Aug 25, 1:50 PM CDTTSTM WND DMGSe Port Lavaca, TXTWO STORY HOUSE SUSTAINED SIGNIFICANT DAMAGE NEAR ALAMO BEACH. NWS SURVEY TEAM ENROUTE THIS EVENING.
Aug 25, 2:00 PM CDTTSTM WND DMGSw Victoria, TXPINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS APPROX.
Aug 25, 2:20 PM CDTTSTM WND DMGSw Victoria, TXPINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS APPROX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3146 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS54 KCRP 251847
SVRCRP
TXC057-469-251945-
/O.NEW.KCRP.SV.W.0032.110825T1847Z-110825T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL TEXAS
  VICTORIA COUNTY IN SOUTHEAST TEXAS

* UNTIL 245 PM CDT

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TELFERNER...OR NEAR
  VICTORIA...AND MOVING SOUTHWEST AT 15 MPH. ANOTHER SEVERE
  THUNDERSTORM WAS LOCATED IN NORTHERN CALHOUN COUNTY...AROUND 10
  MILES NORTH OF SEADRIFT...MOVING WEST AT 20 MPH.
 

* LOCATIONS IMPACTED INCLUDE...
  DACOSTA...
  GUADALUPE...
  VICTORIA DETAR HOSPITAL NORTH...
  DOWNTOWN VICTORIA...
  BLOOMINGTON...
  SAXET LAKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2843 9653 2844 9674 2892 9721 2908 9697
      2879 9669 2877 9669 2876 9666 2874 9666
      2872 9664 2870 9665 2865 9660 2860 9660
      2859 9658
TIME...MOT...LOC 1846Z 052DEG 11KT 2881 9691

$$

MB
1 follow-up statement
248 
WWUS54 KCRP 251915
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT THU AUG 25 2011

TXC057-469-251945-
/O.CON.KCRP.SV.W.0032.000000T0000Z-110825T1945Z/
CALHOUN-VICTORIA-
215 PM CDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR VICTORIA AND NORTHWESTERN CALHOUN COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THE LINE OF STORMS EXTENDED FROM VICTORIA TO 
GREEN LAKE...MOVING SOUTHWEST AT 20 TO 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAXET LAKES...

LAT...LON 2879 9681 2874 9678 2872 9669 2869 9670
      2868 9668 2866 9669 2850 9664 2844 9674
      2892 9721 2907 9699
TIME...MOT...LOC 1914Z 052DEG 11KT 2876 9699

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:35 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 25, 12:35 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CDT THU AUG 25 2011

.DISCUSSION...UPDATE FOR 18Z AVIATION BELOW.

&&

.AVIATION...SCT SHRA AND TSTMS ASSOC WITH MID LEVEL DISTURBANCE WL
BE POSSB FM BEA-RKP-PKV-VCT THRU 21Z...THEN EXPAND SW TOWARDS ALI-
HBV-LRD 20Z-02Z. CONDS ARE FAVORABLE FOR STRONGER WIND GUSTS IN
TSTMS ACROSS THE NE CWA NEAR VCT. BRIEF IFR CONDS POSSB IN ANY
HEAVIER SHRA AND TSTMS. CONVECTION SHOULD GRADUALLY END OUT NEAR
LRD AFTER 02Z. OTHERWISE VFR CONDS WITH WINDS TURNING E AND SE
THRU THE AFTN. OCCASIONAL WIND GUSTS OVER 20 KTS AT
CRP/ALI/NQI/NGP BEHIND THE SEA-BREEZE.

&&

.PREV DISCUSSION... /ISSUED 1216 PM CDT THU AUG 25 2011/

DISCUSSION...SECOND UPDATE OUT INCREASING POPS ACROSS THE
NORTHEAST AND NORTH-CENTRAL COUNTIES. COVERAGE OF SHOWERS AND
THUNDERSTORMS INCREASING TO THE NORTHEAST ASSOCIATED WITH MID
LEVEL VORT. STEERING CURRENTS TO THE SOUTHWEST SHOULD ALLOW FOR
THIS CONVECTION TO ENTER THE NORTHEAST CWA. COVERAGE SHOULD THEN
EXPAND INLAND ACROSS THE NORTHEAST CWA MID AFTERNOON AND POSSIBLY
INTO CENTRAL AND NORTHERN CWA INTO BETTER INSTABILITY...AND AHEAD
OF SEABREEZE MOVING INLAND. IN ADDITION...A FEW OF THE STORMS COULD
PRODUCE STRONG WIND GUSTS GIVEN STRENGTHENING LOW LEVEL LAPSE
RATES/CAPE...AND IN AN AREA ACROSS THE NORTHEAST CWA WHICH
RESIDES ALONG THE SOUTHERN FRINGES OF BETTER BELT OF 30 KT 0-3KM
AND 0-6KM SHEAR. UPDATES OUT.

PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 25 2011/

DISCUSSION...MODELS YESTERDAY DID POOR JOB WITH HANDLING OF
MOISTURE FIELDS AS WELL AS VORT MAX TO THE NORTHEAST LEFT OVER
FROM LAST NIGHTS CONVECTION. NEARLY 2.15" PWAT OBSERVED ON THE 12Z
SOUNDING AND VERIFIED ACROSS THE COASTAL BEND REGION ON THE GOES
PW SOUNDER. COOLER H85-H7 COLUMN WITH EAST-NORTHEAST FLOW...AND
WEAK SURFACE WINDS EVENTUALLY TURNING EAST-SOUTHEAST THIS
AFTERNOON WITH THE DEVELOPMENT OF THE SEA-BREEZE. ALL THIS FAVORS
SLIGHTLY BETTER CHANCES FOR RAIN TODAY ACROSS SOUTH TEXAS THAN
WAS INDICATED YESTERDAY. AFTER A FEW COASTAL SHOWERS THIS MORNING
FOCUS WILL SHIFT INLAND WITH THE SEABREEZE AND ALSO ACROSS THE
NORTHEAST CWA CLOSER TO THE PVA ASSOCIATED WITH THE VORT MAX.
INCREASED POPS ACROSS THE FAR NORTHEAST TO 30% AND WILL CONTINUE
TO MONITOR RADAR TRENDS ACROSS SOUTHEAST TEXAS FOR ANY ADDITIONAL
UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    96  75  99  76 104  /  20  10  10   0   0
VICTORIA          99  76 103  75 106  /  50  10  10   0   0
LAREDO           106  79 107  80 108  /  10  20  10   0   0
ALICE            102  75 104  75 107  /  30  10  10   0   0
ROCKPORT          94  79  96  78  97  /  30  10  10   0   0
COTULLA          104  75 106  76 108  /  20  20  10   0   0
KINGSVILLE        99  74 102  77 107  /  20  10  10   0   0
NAVY CORPUS       93  80  94  79  96  /  20  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CDT THU AUG 25 2011

TXZ229>234-239>247-261045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH
COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY
EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN
EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES
FOR AN HOUR OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH
AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110
DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS
AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

In the hours before

Special weather statement, Aug 25, 12:17 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1217 PM CDT THU AUG 25 2011

TXZ247-251815-
CALHOUN-
1217 PM CDT THU AUG 25 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING CALHOUN
COUNTY BY 100 PM CDT...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE LEADING EDGE OF A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM
NEAR EL CAMPO SOUTHWARD TO PALACIOS...MOVING SOUTHWEST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

MB
Special weather statement, Aug 25, 1:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
102 PM CDT THU AUG 25 2011

TXZ234-251900-
VICTORIA-
102 PM CDT THU AUG 25 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING VICTORIA
COUNTY BY 130 PM CDT...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF EDNA
SOUTHWARD TO LAVACA BAY...MOVING SOUTHWEST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS CLUSTER OF STORMS.

MB
Special weather statement, Aug 25, 1:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT THU AUG 25 2011

TXZ247-251915-
CALHOUN-
112 PM CDT THU AUG 25 2011

...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN COUNTY...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT COMFORT TO 9
MILES SOUTHWEST OF INDIANOLA...MOVING WEST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY PUSH
ACROSS CALHOUN COUNTY.

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:26 PM CDTTornado WarningCRPCalhoun34 min
Aug 25, 2:04 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio56 min
Aug 25, 2:08 PM CDTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria67 min
Aug 25, 2:43 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio62 min
Aug 25, 3:02 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, Refugio, San Patricio43 min
Aug 25, 3:05 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio40 min
Aug 25, 3:21 PM CDTSevere Thunderstorm WarningCRPNueces, Refugio, San Patricio54 min
Aug 25, 3:35 PM CDTSevere Thunderstorm WarningCRPAransas, Jim Wells, Live Oak, Nueces, Refugio, San Patricio55 min
Aug 25, 3:38 PM CDTSpecial Marine WarningCRP3 hr
Aug 25, 3:46 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen59 min
Aug 25, 4:04 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces56 min
Aug 25, 4:17 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces, San Patricio88 min
Aug 25, 4:31 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb59 min
Aug 25, 5:00 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.